Neuropathy – Parking A Boat

by Heather

IMG_0038

After 18 weeks, I’m done with Chemo.

Done because of a condition called neuropathy.  Numbness & tingling and sometimes pain in the extremities, caused by Taxol – a chemo med that I had been given 10 times via infusion.  My oncologist says that dealing with neuropathy as a side effect of chemo is like parking a boat.  The effects (boats) keep going long after you stop chemo (accelerating), and you can crash into the dock if you don’t let up soon enough.  So he decided, as I described my symptoms (pain in zipping my hoodie, and having to look at what I’m doing if it requires fine motor skills), to stop my Taxol infusion 2 weeks early.

Next stop, Radiation.

My hair started growing back over the Holidays.  Except for being completely cue-balled for the few weeks that overlapped my first & second rounds of chemo, I’ve never had so little hair – I was born with MUCH more.  You can see in the photo that my eyebrows have thinned out and my eye lashes are mostly gone.  That happened about the same time I noticed the hair on my head starting to grow back.  The good news is, when my eyebrows come back they will be thick and dark, and I’ve heard that look is coming back into style! :-)

I’m seriously considering an experiment with my armpits, and going all Humboldt Honey.  The old wives tale says that, if you never shave your armpits and legs, that you’ll never have to, because the hair will stay thin & fine.  At this point, I’ve got no one to impress, nor the talent to do so.  One less item on my daily to-do list can’t be a bad thing.  Right?

 

About these ads